Borderline Personality Disorder Community
Risperdal consta
About This Community:

This patient support community is for discussions relating to anger, anxiety, caregiver support, depression, emotions, fears, living with BPD, relationships, and violence.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Risperdal consta

I've been put on the depot injection form of Risperidone which is Risperdal Consta. I'm unsure if it's the medication or synptoms of my BPD but I just feel extremely tired all the time. I used to be very active, in fact I could hardly stop but now i have no energy and no motivation at all. My mood has also dipped and I don't see the point in anything these days. I'm also on Prosac and I've just started DBT but I have no desire to push myself anymore to do anything but I'm not happy doing nothing either.
Can anyone tell me if this is a side effect of the risperidone and if so, would they recommend anything else. In the past it has been shown that I usually am better mentally when on an anti-psychotic but I'd rather be well physically with motivation too.
Related Discussions
7 Comments Post a Comment
Blank
585414_tn?1288944902
Abilify is less sedating than Risperdal but its not available in injectable form. It depends whether you prefer or need an injectable antipsychotic. Speak to your psychiatirst about it.
Blank
Avatar_f_tn
I'm going to speak to him today. Thanks for posting.
I noticed you know alot about tardive dyskinesia and wondered if you thought these were symptoms of that...I am constantly moving my jaw and tongue even although I don't want to. My legs also, sort of tighten then relax involuntary, although this is not noticeable to others, where as my jaw and mouth constantly moving is. It makes me very nervous when talking and it's having a big impact on my confidence.
Blank
585414_tn?1288944902
Yes I have it in advanced form (along with 3 variants of it under clinical study). Its can sometimes be hard to differentiate from standard temporary movement disorders such as akathesia which are treatable with a side effect pill but "involuntary motions of the tongue or jaw" is a standard symptom. I would have your psychiatrist refer you to a neurologist who is a movement disorders specialist. If that is diagnosed Clozaril is still an option as an antipsychotic at that point. The class of antipsychotics I am on (in standard clinical study) will never cause this (and I was tried on them because I could not tolerate Clozaril) and promote a fuller recovery but as they are still in Phase II FDA study so I confine more specific postings of my recovery to my journal entries (which are approved by my provider). For more information google "Patient Education Tardive Dyskinesia" and you could directly describe your involuntary motions in a post in the neurology forum. I have recieved many helpful answers from the staff neurologist but you would need an outside consultation of course and if diagnosed it is treatable (although not reversible).
Blank
937868_tn?1379188559
Hi, my daughter is on respirdal and other medicines and she also complaing a lot about being tired and sad all the time, I was thinking the reason was trazadone ( other medicine) and is the first time I hear somebody said that this medication make it tired, I will talk to my duaghters doctors to see her opinion, why they give you this medicine?....
Blank
585414_tn?1288944902
Tradazone is an anti-depressent. However, it is sometimes used as a sleep aide. If a person can't tolerate its side effect profile they could ask about the FDA approved sleep aide Rozerem which works exactly like melatonin to adjust the sleep cycle and is safe and non addictive and as well short acting so a person is not tired the next day. If the Tradazone is being used as a sleep aide you could ask about that.
Blank
Avatar_n_tn
I took Risperdal inyection for 10 months with the same side effects. It is now 8 weeks that I am off the medication and the side effects are still there.
Blank
585414_tn?1288944902
  As its a long term injection it takes a while to have the amount in the blood stream lowered so that the side effects will go away but you could ask your psychiatrist more about this.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Borderline Personality Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Personality Disorder Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO